[Carbamazepine poisoning: protracted course with development of intestinal atony and hepatic toxicity].

Abstract

A 43 year-old female patient with a history of manic-depressive illness and prophylactic carbamazepine (CBZ) medication ingested a potentially lethal overdose of 20 g of the substance. Neurotoxic symptoms reached full intensity after about 24 hours. Subsequently, the patient developed a gastrointestinal atony, which proved to be refractory to treatment for several days. Moreover, there was an increase of bilirubin. Parallel to this we observed the persistence-and even intermittent re-increase--of toxic serum CBZ concentrations for one week with corresponding protracted clinical symptomatology.

Cite this paper

@article{Baischer1994CarbamazepinePP, title={[Carbamazepine poisoning: protracted course with development of intestinal atony and hepatic toxicity].}, author={W Baischer and Arne Wagner and Dan Seidler and Michael Musalek and A N Laggner}, journal={Wiener klinische Wochenschrift}, year={1994}, volume={106 1}, pages={27-9} }